Alert archive / Kansas / Wind Advisories in 2022
Wind Advisory 16, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Apr 28, 2022, 3:13 PM CDT for 21 counties in Kansas. It took effect at Apr 29, 2022, 1:00 PM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2022, 3:13 PM CDT (20:13 UTC)
- In effect from
- Apr 29, 2022, 1:00 PM CDT
- Expired
- Apr 29, 2022, 10:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Wichita, KS
All 21 counties
Allen County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 64 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 8.2 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1418 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 221 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
921 WWUS73 KICT 282013 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 313 PM CDT Thu Apr 28 2022 KSZ052-053-068>070-083-092>094-098-291015- /O.NEW.KICT.WI.Y.0016.220429T1800Z-220430T0000Z/ Marion-Chase-Harvey-Butler-Greenwood-Sedgwick-Sumner-Cowley-Elk- Chautauqua- Including the cities of Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Newton, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Sedan, and Cedar Vale 313 PM CDT Thu Apr 28 2022 ...WIND ADVISORY IN EFFECT FROM 1 PM TO 7 PM CDT FRIDAY... * WHAT...South winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...Marion, Chase, Harvey, Butler, Greenwood, Sedgwick, Sumner, Cowley, Elk and Chautauqua Counties. * WHEN...From 1 PM to 7 PM CDT Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
7 follow-up statements
201 WWUS73 KICT 290811 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 311 AM CDT Fri Apr 29 2022 KSZ049-051-067-082-091-292215- /O.EXB.KICT.WI.Y.0016.220429T1800Z-220430T0300Z/ Saline-McPherson-Reno-Kingman-Harper- Including the cities of Salina, McPherson, Hutchinson, Kingman, Anthony, Harper, and Attica 311 AM CDT Fri Apr 29 2022 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING... * WHAT...South winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...Saline, McPherson, Reno, Kingman and Harper Counties. * WHEN...1 PM though 10 PM this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ071-095-099-292215- /O.EXB.KICT.WI.Y.0016.220429T1800Z-220430T0600Z/ Woodson-Wilson-Montgomery- Including the cities of Yates Center, Neodesha, Fredonia, Coffeyville, and Independence 311 AM CDT Fri Apr 29 2022 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM CDT SATURDAY... * WHAT...South winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...Woodson, Wilson and Montgomery Counties. * WHEN...From 1 PM this afternoon to 1 AM Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ052-053-068>070-083-092>094-098-292215- /O.EXT.KICT.WI.Y.0016.220429T1800Z-220430T0600Z/ Marion-Chase-Harvey-Butler-Greenwood-Sedgwick-Sumner-Cowley-Elk- Chautauqua- Including the cities of Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Newton, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Sedan, and Cedar Vale 311 AM CDT Fri Apr 29 2022 ...WIND ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM CDT SATURDAY... * WHAT...South winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...Marion, Chase, Harvey, Butler, Greenwood, Sedgwick, Sumner, Cowley, Elk and Chautauqua Counties. * WHEN...From 1 PM this afternoon to 1 AM Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
638 WWUS73 KICT 292000 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 300 PM CDT Fri Apr 29 2022 KSZ072-096-100-300300- /O.EXA.KICT.WI.Y.0016.000000T0000Z-220430T0300Z/ Allen-Neosho-Labette- Including the cities of Iola, Humboldt, Chanute, and Parsons 300 PM CDT Fri Apr 29 2022 ...WIND ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...South winds 25 to 30 mph with gusts up to 45 mph. * WHERE...Allen, Neosho and Labette Counties. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ052-053-068>071-083-092>095-098-099-300300- /O.EXT.KICT.WI.Y.0016.000000T0000Z-220430T0300Z/ Marion-Chase-Harvey-Butler-Greenwood-Woodson-Sedgwick-Sumner- Cowley-Elk-Wilson-Chautauqua-Montgomery- Including the cities of Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Newton, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Sedan, Cedar Vale, Coffeyville, and Independence 300 PM CDT Fri Apr 29 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...South winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...Marion, Chase, Harvey, Butler, Greenwood, Sedgwick, Sumner, Cowley, Elk and Chautauqua Counties. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KSZ049-051-067-082-091-300300- /O.CON.KICT.WI.Y.0016.000000T0000Z-220430T0300Z/ Saline-McPherson-Reno-Kingman-Harper- Including the cities of Salina, McPherson, Hutchinson, Kingman, Anthony, Harper, and Attica 300 PM CDT Fri Apr 29 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...South winds 25 to 30 mph with gusts up to 45 mph expected. * WHERE...Saline, McPherson, Reno, Kingman and Harper Counties. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
240 WWUS73 KICT 292346 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 646 PM CDT Fri Apr 29 2022 KSZ032-033-047-048-300200- /O.NEW.KICT.HW.W.0006.220429T2346Z-220430T0200Z/ Russell-Lincoln-Barton-Ellsworth- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, and Wilson 646 PM CDT Fri Apr 29 2022 ...HIGH WIND WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph. * WHERE...Russell, Lincoln, Barton and Ellsworth Counties. * WHEN...Until 9 PM CDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ KSZ049-051>053-067>072-082-083-091>096-098>100-300300- /O.CON.KICT.WI.Y.0016.000000T0000Z-220430T0300Z/ Saline-McPherson-Marion-Chase-Reno-Harvey-Butler-Greenwood- Woodson-Allen-Kingman-Sedgwick-Harper-Sumner-Cowley-Elk-Wilson- Neosho-Chautauqua-Montgomery-Labette- Including the cities of Salina, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, Newton, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 646 PM CDT Fri Apr 29 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...South winds 25 to 30 mph with gusts up to 45 mph. * WHERE...Portions of central, south central and southeast Kansas. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
534 WWUS73 KICT 300036 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 736 PM CDT Fri Apr 29 2022 KSZ067-300300- /O.UPG.KICT.WI.Y.0016.000000T0000Z-220430T0300Z/ /O.EXA.KICT.HW.W.0006.000000T0000Z-220430T0200Z/ Reno- Including the city of Hutchinson 736 PM CDT Fri Apr 29 2022 ...HIGH WIND WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WHAT...West to northwest winds 30 to 40 mph with gusts up to 60 mph. * WHERE...Reno County. * WHEN...Until 9 PM CDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL IMPACTS...Blowing dust reducing visibility to less than one mile. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ KSZ050-300200- /O.EXA.KICT.HW.W.0006.000000T0000Z-220430T0200Z/ Rice- Including the cities of Lyons and Sterling 736 PM CDT Fri Apr 29 2022 ...HIGH WIND WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph. * WHERE...Rice County. * WHEN...Until 9 PM CDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL IMPACTS...Blowing dust reducing visibility to less than one mile. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ KSZ032-033-047-048-300200- /O.CON.KICT.HW.W.0006.000000T0000Z-220430T0200Z/ Russell-Lincoln-Barton-Ellsworth- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, and Wilson 736 PM CDT Fri Apr 29 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph. * WHERE...Russell, Lincoln, Barton and Ellsworth Counties. * WHEN...Until 9 PM CDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL IMPACTS...Blowing dust reducing visibility to less than one mile. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ KSZ049-051>053-068>072-082-083-091>096-098>100-300300- /O.CON.KICT.WI.Y.0016.000000T0000Z-220430T0300Z/ Saline-McPherson-Marion-Chase-Harvey-Butler-Greenwood-Woodson- Allen-Kingman-Sedgwick-Harper-Sumner-Cowley-Elk-Wilson-Neosho- Chautauqua-Montgomery-Labette- Including the cities of Salina, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Newton, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 736 PM CDT Fri Apr 29 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...South winds 25 to 30 mph with gusts up to 45 mph. * WHERE...Portions of central, south central and southeast Kansas. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
478 WWUS73 KICT 300057 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 757 PM CDT Fri Apr 29 2022 KSZ049-051-300300- /O.UPG.KICT.WI.Y.0016.000000T0000Z-220430T0300Z/ /O.EXA.KICT.HW.W.0006.000000T0000Z-220430T0200Z/ Saline-McPherson- Including the cities of Salina and McPherson 757 PM CDT Fri Apr 29 2022 ...HIGH WIND WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WHAT...West to northwest winds around 40 mph with gusts up to 60 mph. * WHERE...Saline and McPherson Counties. * WHEN...Until 9 PM CDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL IMPACTS...Blowing dust reducing visibility to less than one mile. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ KSZ032-033-047-048-050-067-300200- /O.CON.KICT.HW.W.0006.000000T0000Z-220430T0200Z/ Russell-Lincoln-Barton-Ellsworth-Rice-Reno- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Lyons, Sterling, and Hutchinson 757 PM CDT Fri Apr 29 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WHAT...Northwest winds 35 to 45 mph with gusts up to 75 mph. * WHERE...Russell, Lincoln, Barton and Ellsworth Counties. * WHEN...Until 9 PM CDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL IMPACTS...Blowing dust reducing visibility to less than one-half mile. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ KSZ052-053-068>072-082-083-091>096-098>100-300300- /O.CON.KICT.WI.Y.0016.000000T0000Z-220430T0300Z/ Marion-Chase-Harvey-Butler-Greenwood-Woodson-Allen-Kingman- Sedgwick-Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua- Montgomery-Labette- Including the cities of Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Newton, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 757 PM CDT Fri Apr 29 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...South winds 25 to 30 mph with gusts up to 45 mph. * WHERE...Portions of central, south central and southeast Kansas. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KED
695 WWUS73 KICT 300143 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 843 PM CDT Fri Apr 29 2022 KSZ032-033-047>051-067-300300- /O.EXT.KICT.HW.W.0006.000000T0000Z-220430T0300Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Reno- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, and Hutchinson 843 PM CDT Fri Apr 29 2022 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...Northwest winds 35 to 45 mph with gusts up to 65 mph. * WHERE...Russell, Lincoln, Barton and Ellsworth Counties. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL IMPACTS...Blowing dust reducing visibility to less than one-half mile. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ KSZ052-053-068>072-082-083-091>096-098>100-300300- /O.CON.KICT.WI.Y.0016.000000T0000Z-220430T0300Z/ Marion-Chase-Harvey-Butler-Greenwood-Woodson-Allen-Kingman- Sedgwick-Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua- Montgomery-Labette- Including the cities of Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Newton, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 843 PM CDT Fri Apr 29 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...South to southwest winds 25 to 30 mph with gusts up to 45 mph. * WHERE...Portions of central, south central and southeast Kansas. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
550 WWUS73 KICT 300301 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 1001 PM CDT Fri Apr 29 2022 KSZ032-033-047>051-067-300415- /O.EXP.KICT.HW.W.0006.000000T0000Z-220430T0300Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Reno- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, and Hutchinson 1001 PM CDT Fri Apr 29 2022 ...HIGH WIND WARNING WILL EXPIRE AT 10 PM CDT THIS EVENING... The strong northwest winds and areas of blowing dust have subsided. Winds will remain gusty tonight though not as strong as earlier in the evening. Therefore the high wind warning will be allowed to expire. $$ KSZ052-053-068>072-082-083-091>096-098>100-300415- /O.EXP.KICT.WI.Y.0016.000000T0000Z-220430T0300Z/ Marion-Chase-Harvey-Butler-Greenwood-Woodson-Allen-Kingman- Sedgwick-Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua- Montgomery-Labette- Including the cities of Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Newton, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, Kingman, Derby, Haysville, Bel Aire, Park City, Valley Center, Wichita, Anthony, Harper, Attica, Wellington, Winfield, Arkansas City, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 1001 PM CDT Fri Apr 29 2022 ...WIND ADVISORY WILL EXPIRE AT 10 PM CDT THIS EVENING... Except for winds associated with thunderstorms, the strong south to southwest winds will subside tonight. Therefore the wind advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Apr 28, 3:11 PM CDT, 2 minutes earlier.
Area forecast discussion, Apr 28, 3:11 PM CDT, 2 minutes before
Area Forecast Discussion National Weather Service Wichita KS 311 PM CDT Thu Apr 28 2022 .SHORT TERM...(This evening through Sunday night) Issued at 311 PM CDT Thu Apr 28 2022 Main concern is convective trends with conditional significant severe potential late Friday afternoon/early evening along/ahead of the pre-frontal dry-line. In the meantime, chances for mainly elevated convection exists later this evening and tonight, though short term models depict various solutions. While convection cannot be ruled out about anywhere this evening, will focus on initial modest elevated moisture transport across the Flint Hills into eastern Kansas. Then toward and after midnight a secondary area of better moisture transport on the low level jet will develop over south central Kansas before shifting into northeast Kansas late in the night. Not expecting much precip after 12z Friday morning through mid-afternoon as the warm sector looks capped though weakening ahead of the dry-line. Strong southerly gradient flow and some contribution from diurnal heating/mixing should result in advisory type wind speeds/and or gusts along the turnpike corridor, so a Wind Advisory will be issued with this forecast cycle. For late Friday afternoon/evening, conditional chances for significant severe weather including all hazards will exist just ahead of the dry-line. The short term models are showing their usual biases with the NAM more bullish on instability, further west with dry-line and weaker inhibition. The upper jet alignment by early evening and stronger winds aloft from the GFS would suggest a better significant supercell/tornado environment across south central Kansas IF convection develops along the dry-line before the cold frontal merger later in the evening. Allowing for some sentiments of various model solutions to verify, stronger forcing for ascent with the approaching upper trof may be enough to overcome the weakening inhibition to allow a window for surface based severe convection to initiate just ahead of the dry-line in the 22z-01z time frame where 40-50 kts bulk shear vector normal to the dry-line, 100-150 j/kg 0-3km cape and decent 0-2km shear will be present. If not, it is likely the frontal forcing/merger with the dry-line later in the evening will support linear type convection which will pose a severe threat transitioning from hail/wind to mainly wind at least through midnight or so as it progresses from the I-135 corridor across the Flint Hills. A drier and cooler regime will follow on Saturday as the upper low deepens over the Upper Midwest. Some diurnally enhanced stratocu could drift over portions of central and eastern Kansas with gusty northwest winds diminishing late in the day. Dry weather expected on Sunday with return southerly flow and slight warming. Darmofal .LONG TERM...(Monday through Thursday) Issued at 311 PM CDT Thu Apr 28 2022 Another upper low/trof moving across the western conus is progged to move into the central Plains on Monday. Rather impressive moisture return will yield a nice instability/shear combo for possible strong to severe convective chances. The upper pattern remains fairly progressive through the mid-week with another upper low/trof venturing into the area by Wednesday or Thursday. KED && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1227 PM CDT Thu Apr 28 2022 Main aviation concerns will be low clouds and storm chances. Warm front extends from eastern Nebraska through Northern MO with Lee troughing remaining in place. Low level moisture continues to lift north into the area and will continue to support pockets of MVFR clouds this afternoon. Isolated storms are anticipated to develop this evening as 850-700mb theta-e advection ramps up, but exactly where they initially develop is still in question. For now will only mention storms at KSLN but would not be surprised if they are added once things become more clear. Increasing low level jet will provide a widespread area of low level wind shear tonight with south winds by around 06z around 45kts just off of the surface. Also looking for strong surface winds for tomorrow with sustained speeds around 30 mph likely with gusts 40-45 mph. && .FIRE WEATHER... Issued at 311 PM CDT Thu Apr 28 2022 A very high grassland fire danger is expected along and behind a dry-line frontal passage Friday afternoon where strong and gusty south to southwest winds will combine with lowering humidity levels. Lowest humidity levels of 15 to 25 percent are expected along and west of highway 14. Should the dry-line move a bit faster eastward then these lower humidity values could be possible as far east at the I-135 corridor in the late afternoon. Gusty northwest winds will arrive on Saturday driving the grassland fire danger into the very high category across portions of central Kansas during the afternoon hours. KED && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 64 88 54 73 / 30 30 60 0 Hutchinson 63 90 52 71 / 30 20 50 0 Newton 62 86 53 70 / 40 30 70 0 ElDorado 63 84 54 70 / 50 30 70 0 Winfield-KWLD 65 86 54 74 / 30 30 60 0 Russell 60 88 49 68 / 20 20 30 10 Great Bend 60 89 50 70 / 20 10 20 0 Salina 62 88 52 68 / 40 30 60 10 McPherson 62 88 52 69 / 40 20 60 10 Coffeyville 64 79 56 74 / 40 20 70 0 Chanute 62 79 55 72 / 50 20 70 10 Iola 61 78 54 71 / 50 20 70 10 Parsons-KPPF 64 79 56 73 / 50 20 70 0 && .ICT WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 1 PM to 7 PM CDT Friday for KSZ052-053- 068>070-083-092>094-098. && SHORT TERM...KED LONG TERM...KED AVIATION...RBL FIRE WEATHER...KED
Hazardous weather outlook, Apr 28, 4:42 AM CDT, 10 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 442 AM CDT Thu Apr 28 2022 KSZ032-033-047>053-067>072-082-083-091>096-098>100-290945- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 442 AM CDT Thu Apr 28 2022 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight Isolated or widely scattered storms may develop across the area this evening and tonight. The strongest storms could become severe with hail up to size of ping pong balls and wind gusts to around 60 mph. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Very high grassland fire danger is expected on Friday afternoon for locations west of I-135 or locations west of a developing dryline, and on Saturday afternoon for portions of central Kansas. The chances for severe storms will increase late Friday afternoon and Friday evening. Supercell thunderstorms capable of producing baseball sized hail, damaging winds of 70 mph and tornadoes are expected to develop along a dryline. There is another chance for thunderstorms Monday into Tuesday, some of the storms on Monday could become severe across southern Kansas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.